Open Access
Translator Disclaimer
June, 1984 Asymptotic Normality and the Bootstrap in Stratified Sampling
P. J. Bickel, D. A. Freedman
Ann. Statist. 12(2): 470-482 (June, 1984). DOI: 10.1214/aos/1176346500

Abstract

This paper is about the asymptotic distribution of linear combinations of stratum means in stratified sampling, with and without replacement. Both the number of strata and their size is arbitrary. Lindeberg conditions are shown to guarantee asymptotic normality and consistency of variance estimators. The same conditions also guarantee the validity of the bootstrap approximation for the distribution of the $t$-statistic. Via a bound on the Mallows distance, situations will be identified in which the bootstrap approximation works even though the normal approximation fails. Without proper scaling, the naive bootstrap fails.

Citation

Download Citation

P. J. Bickel. D. A. Freedman. "Asymptotic Normality and the Bootstrap in Stratified Sampling." Ann. Statist. 12 (2) 470 - 482, June, 1984. https://doi.org/10.1214/aos/1176346500

Information

Published: June, 1984
First available in Project Euclid: 12 April 2007

zbMATH: 0542.62009
MathSciNet: MR740906
Digital Object Identifier: 10.1214/aos/1176346500

Subjects:
Primary: 60F05
Secondary: 62E20

Keywords: asymptotic normality , bootstrap , standard errors , stratified sampling

Rights: Copyright © 1984 Institute of Mathematical Statistics

JOURNAL ARTICLE
13 PAGES


SHARE
Vol.12 • No. 2 • June, 1984
Back to Top